Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Milwaukee, WI

July 19, 2017Columbia County, Dane County, Dodge County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jul 19, 2017, 9:16 PM CDT for Columbia County, Dane County, Dodge County, Wisconsin. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2017, 9:16 PM CDT (02:16 UTC)
Expired
Jul 19, 2017, 10:00 PM CDT
In force
44 min
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI

The radar

The Milwaukee radar (KMKX), 79 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 9:17 PM CDTNON-TSTM WND GST 45Prairie Du Sac, WIMPING REPORT OF 3 INCH DIAMETER TREE BRANCHES DOWN. SUSPECTED WAKE LOW WIND. WIND ESTIMATED BY NWS.
Jul 19, 9:18 PM CDTNON-TSTM WND DMGMount Horeb, WIMANY TREES AND POWER LINES DOWN. SHINGLE DAMAGE TO HOME. REPORT RELAYED VIA SOCIAL MEDIA.
Jul 19, 9:55 PM CDTNON-TSTM WND DMGMount Horeb, WITREES AND POWER LINES DOWN THROUGHOUT DANE COUNTY, WITH THE WORST DAMAGE IN WESTERN PORTIONS OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS83 KMKX 200216
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
916 PM CDT WED JUL 19 2017

WIZ047-056>058-062>064-067>069-200300-
Dodge-Green-Columbia-Lafayette-Iowa-Rock-Green
Lake-Sauk-Jefferson-Dane-
916 PM CDT WED JUL 19 2017

...GUSTY WINDS WILL AFFECT NORTHEASTERN LAFAYETTE...SOUTH CENTRAL 
GREEN LAKE...NORTHERN GREEN...EASTERN IOWA...NORTHWESTERN 
ROCK...COLUMBIA...DANE...SOUTHEASTERN SAUK...NORTHWESTERN JEFFERSON 
AND SOUTHWESTERN DODGE COUNTIES...

At 913 PM CDT, a gusty winds on the back side of an area of showers 
and thunderstorms was occurring. This area of winds is moving moving 
southeast at 45 mph.

Winds of 35 to 45 mph are expected. Moderate to heavy rainfall is 
possible.

Locations impacted include...
Madison, Sun Prairie, Fitchburg, Watertown, Middleton, Beaver Dam,
Stoughton, Waunakee, Verona, Oregon, McFarland, Monona, Mount Horeb,
Windsor, Lake Mills, Evansville, Columbus, Prairie Du Sac, Marshall
and Horicon.

LAT...LON 4309 9009 4374 8908 4338 8850 4271 8930
      4266 8999
TIME...MOT...LOC 0213Z 299DEG 39KT 4316 8955 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:14 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jul 19, 3:14 PM CDT, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
314 PM CDT Wed Jul 19 2017

.SHORT TERM...Tonight through Thursday

MCS roaring through MN this afternoon with a path taking it
towards southern WI riding along a boundary that stretches just
south of the area or at least running through southwest or
southern WI. Huge dewpoint gradient exists at this time with upper
50s in Sheboygan to lower and mid 70s just south and west of
Madison. MCS will pack a punch most likely with damaging winds and
heavy rainfall possible...to pin point an exact track is still
iffy but it looks like the area will be impacted by this
convective system. Another less likely issue will be behind the
system...possible that strong low level jet perpendicular to the
boundary may help to produce some training cells that could drop
heavy rainfall of a narrow area. Much to watch tonight!

Thursday should see a period of dry conditions with some clouds
lingering...small chance that a few afternoon/evening showers or
thunderstorms could develop. Warm and humid conditions continue.

.LONG TERM...Friday through Tuesday

Friday begins a second punch of possible heavy rainfall with
showers and thunderstorms possible through the day. the set-up is
ripe for heavy rainfall with solid dynamics and High PWATS. would
be possible for some to see 2 to 3 inches of rain on Friday.
Slight risk for severe storms on that day...but with many areas
very wet at this time flooding concerns are the main threat
especially for those hit so hard last week. Temps hanging in the
lower 80s for highs.

Over the weekend the chances for showers and thunderstorms are
lesser on Sunday than Saturday. Warmer temps on Sat with mid 80s
and just a bot cooler on Sunday with temps barely hitting 80.
After the weekend mainly dry and pleasant late July conditions
look to continue to start next week with highs in the mid to upper
70s and dewpoints in the 50s.

&&

.AVIATION(18Z TAFS)...
Multiple concerns for the TAF period...stratocu lifting across
much of Southern WI is the first concern...no so much at MKE or
UES...but elsewhere an issue for a few more hours at least. The
second concern is the huge thunderstorm complex nearing the MN/IA
border from SD...it should continue to move south and east towards
the region overnight into the area. Timing will be an issue and
it may be earlier than forecast...but it should be expected and
will have the possible impact of strong gusty winds at times and
low visibility and ceilings when it impacts the region. Finally
the last concern will be wind shear overnight...significant low
level jet will be present and linger through the early morning
hours of Thursday. Outside of this light to modest winds and
mainly VFR conditions.

&&

.MARINE...
Clouds have lifted from this morning with mainly clear
skies...light winds from the northeast or east will continue.
waves should be very modest at best with the only real concern
the possible shot of thunderstorms from the system moving across
MN at this time. After that threat passes by early morning...light
winds and modest wave action will continue through the day
Thursday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Thursday and Aviation/Marine...ABS
Thursday Night through Wednesday...ABS
Hazardous weather outlook, Jul 19, 3:31 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
331 PM CDT Wed Jul 19 2017

WIZ046-047-051-052-056>060-062>072-202045-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
331 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

A line of thunderstorms is expected to cross primarily south
central and southwest Wisconsin during the late evening. The
greatest threat from these storms is damaging wind up to 70 mph.
Secondary threats would include large hail, heavy rain, and
possibly a tornado.

Additional thunderstorms are possible late tonight across all of
southern Wisconsin. These storms may also be severe with damaging
winds, large hail, and heavy rain possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a slight chance of thunderstorms on Thursday and Thursday
night.

Thunderstorms are likely Friday afternoon through Saturday
morning. Repeated rounds of storms over the same area may produce
heavy rain that would affect the already high rivers. Gusty winds
and hail are possible at times as well. There is a slight risk for
severe storms during this period.

Heat index values in the middle 90s are forecast across mainly
southern and western portions of the area Thursday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tonight.

LMZ643>646-202045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
331 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

Thunderstorms are possible late tonight. These storms may be
severe with damaging winds and large hail possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a slight chance of thunderstorms on Thursday and Thursday
night.

Thunderstorms are likely Friday through Saturday morning. Gusty
winds and hail are possible at times. There is a slight risk for
severe storms during this period.

SPM

www.weather.gov/mkx

In the hours before

Special weather statement, Jul 19, 8:29 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
829 PM CDT WED JUL 19 2017

WIZ047-051-052-057>060-063>065-200200-
Dodge-Columbia-Green Lake-Waukesha-Sheboygan-Ozaukee-Washington-Fond
Du Lac-Jefferson-Dane-
829 PM CDT WED JUL 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OZAUKEE...FOND DU
LAC...EASTERN GREEN LAKE...NORTHERN WAUKESHA...WASHINGTON...NORTHERN
JEFFERSON...WESTERN SHEBOYGAN AND DODGE COUNTIES...

At 828 PM CDT, a strong thunderstorm was located over Brandon, or
near Waupun, moving east at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Fond Du Lac, Menomonee Falls, West Bend, Watertown, Beaver Dam,
Hartford, Waupun, Ripon, Jackson, Mayville, Slinger, North Fond Du
Lac, Columbus, Kewaskum, Horicon, Waterloo, Juneau, Berlin, Lomira
and Campbellsport.

LAT...LON 4390 8888 4389 8841 4394 8840 4393 8816
      4389 8816 4389 8799 4318 8807 4318 8902
      4398 8902 4398 8889
TIME...MOT...LOC 0128Z 273DEG 33KT 4373 8876

SPM
Special weather statement, Jul 19, 8:40 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
840 PM CDT WED JUL 19 2017

WIZ065-066-200345-
Waukesha-Milwaukee-
840 PM CDT WED JUL 19 2017

...A STRONG THUNDERSTORM WILL AFFECT MILWAUKEE AND WAUKESHA
COUNTIES...

At 840 PM CDT, a strong thunderstorm was located over Lake
Koshkonong, or near Fort Atkinson, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek, Muskego, South Milwaukee,
Cudahy, Whitefish Bay, Greendale, Pewaukee, Brown Deer, Sussex, St.
Francis, Hartland and Hales Corners.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4284 8784 4284 8854 4319 8853 4318 8788
      4312 8790 4307 8787 4302 8790 4296 8785
TIME...MOT...LOC 0140Z 260DEG 23KT 4291 8891

SPM
Local storm report, Jul 19, 8:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     1 N COBB                42.97N 90.33W
07/19/2017                   IOWA               WI   BROADCAST MEDIA

            POWER LINES DOWN AND LARGE TREE BRANCHES
            DOWN IN COBB AND MINERAL POINT.

&&

BH
Local storm report, Jul 19, 8:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND DMG     3 NNW BELOIT            42.56N 89.05W
07/19/2017                   ROCK               WI   LAW ENFORCEMENT

            SEVERAL TREES AND BRANCHES DOWN THROUGHOUT
            ROCK COUNTY. TIME OF EVENT ESTIMATED FROM
            WEATHER RADAR.

&&

BH
Special weather statement, Jul 19, 9:02 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
902 PM CDT WED JUL 19 2017

WIZ070>072-200300-
Walworth-Racine-Kenosha-
902 PM CDT WED JUL 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WALWORTH...CENTRAL
RACINE AND KENOSHA COUNTIES...

At 902 PM CDT, a strong thunderstorm was located over Bohners Lake,
or near Lake Geneva, moving east at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Lake Geneva,
Sturtevant, Twin Lakes, Union Grove, Paddock Lake, Camp Lake,
Rochester, Genoa City, Silver Lake, Richmond, Wind Point, Powers
Lake, Browns Lake, Pell Lake, Eagle Lake and Bohners Lake.

LAT...LON 4274 8842 4278 8775 4276 8777 4271 8777
      4267 8779 4266 8781 4261 8782 4259 8781
      4252 8781 4249 8780 4249 8841
TIME...MOT...LOC 0202Z 266DEG 37KT 4262 8830

SPM
Special weather statement, Jul 19, 9:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
916 PM CDT WED JUL 19 2017

WIZ047-056>058-062>064-067>069-200300-
Dodge-Green-Columbia-Lafayette-Iowa-Rock-Green
Lake-Sauk-Jefferson-Dane-
916 PM CDT WED JUL 19 2017

...GUSTY WINDS WILL AFFECT NORTHEASTERN LAFAYETTE...SOUTH CENTRAL
GREEN LAKE...NORTHERN GREEN...EASTERN IOWA...NORTHWESTERN
ROCK...COLUMBIA...DANE...SOUTHEASTERN SAUK...NORTHWESTERN JEFFERSON
AND SOUTHWESTERN DODGE COUNTIES...

At 913 PM CDT, a gusty winds on the back side of an area of showers
and thunderstorms was occurring. This area of winds is moving moving
southeast at 45 mph.

Winds of 35 to 45 mph are expected. Moderate to heavy rainfall is
possible.

Locations impacted include...
Madison, Sun Prairie, Fitchburg, Watertown, Middleton, Beaver Dam,
Stoughton, Waunakee, Verona, Oregon, McFarland, Monona, Mount Horeb,
Windsor, Lake Mills, Evansville, Columbus, Prairie Du Sac, Marshall
and Horicon.

LAT...LON 4309 9009 4374 8908 4338 8850 4271 8930
      4266 8999
TIME...MOT...LOC 0213Z 299DEG 39KT 4316 8955

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:01 PM CDTTornado WarningMKXIowa, Sauk29 min
Jul 19, 7:10 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock80 min
Jul 19, 7:24 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk81 min
Jul 19, 7:34 PM CDTSpecial Weather StatementMKXGreen Lake, Marquette26 min
Jul 19, 7:48 PM CDTTornado WarningMKXDane, Green, Rock42 min
Jul 19, 7:53 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth67 min
Jul 19, 8:28 PM CDTSpecial Marine WarningMKX2 hr
Jul 19, 8:29 PM CDTSpecial Weather StatementMKXDodge, Fond du Lac, Green Lake, Washington31 min
Jul 19, 8:37 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth26 min
Jul 19, 8:40 PM CDTSpecial Weather StatementMKXMilwaukee, Waukesha2 hr
Jul 19, 9:02 PM CDTSpecial Weather StatementMKXKenosha58 min
Jul 19, 9:32 PM CDTAreal Flood AdvisoryMKXDane118 min
Jul 19, 10:03 PM CDTSpecial Marine WarningMKX87 min
Jul 19, 10:09 PM CDTSpecial Weather StatementMKXDodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 5 more81 min
Jul 19, 10:28 PM CDTHigh Wind WarningMKXDane, Dodge, Green, Jefferson, Kenosha, Milwaukee and 6 more2 hr
Jul 19, 10:35 PM CDTSpecial Marine WarningMKX85 min
Jul 20, 12:26 AM CDTSpecial Weather StatementMKXColumbia, Sauk94 min
Jul 20, 12:33 AM CDTAreal Flood AdvisoryMKXSauk6 hr
Jul 20, 1:20 AM CDTAreal Flood AdvisoryMKXDane3 hr
Jul 20, 1:50 AM CDTSpecial Weather StatementMKXSauk55 min
Jul 20, 2:26 AM CDTAreal Flood AdvisoryMKXDane, Iowa, Sauk3 hr
Jul 20, 3:12 AM CDTAreal Flood AdvisoryMKXGreen, Lafayette3 hr
Jul 20, 3:42 AM CDTSpecial Weather StatementMKXIowa78 min
Jul 20, 5:07 AM CDTSpecial Weather StatementMKXGreen, Lafayette38 min
Jul 20, 6:08 AM CDTSpecial Weather StatementMKXKenosha, Walworth52 min
Jul 20, 7:03 AM CDTRiver Flood WarningMKXSauk7 days
Jul 20, 7:03 AM CDTRiver Flood WarningMKXSauk4 days
Jul 20, 7:03 AM CDTRiver Flood WarningMKXSauk9 days
Jul 20, 9:54 AM CDTRiver Flood WarningMKXRock3 days
Jul 20, 10:04 AM CDTRiver Flood WarningMKXLafayette34 hr
Jul 20, 10:04 AM CDTRiver Flood WarningMKXGreen13 days
Jul 20, 10:04 AM CDTRiver Flood WarningMKXLafayette4 days
Jul 20, 10:08 AM CDTRiver Flood WatchMKXGreen, Rock4 days
Jul 20, 1:30 PM CDTFlash Flood WatchMKXColumbia, Dane, Dodge, Green, Iowa, Jefferson and 9 more41 hr
Jul 20, 5:41 PM CDTRiver Flood WarningMKXGreen, Rock8 days

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.